Hello doctor. I am a medico. My mother was diagnosed to be subclinical hypothyroidism TSH 5.9 and was started on eltroxin 25 mcg and calcium .omeze and rantac .diagnosed 3 weeks back and started using. 2 weeks everything went well. Suddenly one evng she went to puja and returned back with URTICARIA. AND it progressed to lip oedema on next day mrng .immediately took her to hospital. Started on prednisolone 10 mg 3 days with allegra and montelukast. 3 days fine. Urticaria decreased. On 4th day again urticaria started now it was generalised (initially on day 1 it was localised) on that day night he developed one episode of tightness throat. But no shortness of breath. Later mrng again we took to hospital. Vitals all normal. Doc said to continue allegra and montelukast .and by evng urticaria increased and consulted dermatologist and started on deflocort and allegra and montelukast .now rashes urticaria less. My QUESTION CAN IT BE DUE TO ELTROXIN? RANTAC? OMEZA? CALCIUM? I MEAN DRUG INDUCED URTICARIA? OR SHE SAID SHE ATE LITTLE PRASADAM AT TEMPLE? CAN IT BE DUE TO FOOD? WHAT IS BEST STEP. ELTROXIN CONTINUE OR STOP?
46 years experience
Ask Free Question
Hello, It is very difficult to say which of the various drugs mentioned has been the cause of allergy. Usually Thyroxine is very well tolerated by most of the patients. However, allergic reaction can occur to any drug or a substance any time, even after continuous usage. To find out the culprit she may have to stop all medicines for a week or so, then may introduce one by one to see which one of the compound is responsible. Then that has to be eliminated for life time.
Subclinical hypothyroidism is not treated with thyroxine. Only if T4 level is low, plus there are some troublesome symptoms of hypothyroidism present then only treatment may be initiated. TSH above 10 mU/L warrents treatment. Thanks.
5 people found this helpful
Was this answer helpful?
Thank you for your feedback.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.